Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 221, NWS Jackson, MS

April 20, 2011Attala County, Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 6:57 PM CDT for Attala County, Carroll County, Montgomery County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 6:57 PM CDT (23:57 UTC)
Expired
Apr 20, 2011, 7:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Carroll County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:05 PM CDTTORNADOVaiden, MSNUMEROUS TREES DOWN SOME ACROSS ROADS. TWO TREES FELL ON A HOUSE...ONE CAUSED MAJOR DAMAGE AND ONE MINOR DAMAGE. POSSIBLE TORNADO FROM REPORTS OF SIGHTINGS
Apr 20, 7:35 PM CDTHAIL 1.75Kilmichael, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS54 KJAN 202357
SVRJAN
MSC007-015-097-210045-
/O.NEW.KJAN.SV.W.0221.110420T2357Z-110421T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 745 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR VAIDEN MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POPLAR CREEK AND KILMICHAEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3348 8951 3346 8951 3346 8945 3328 8946
      3322 8976 3325 8983 3340 8989
TIME...MOT...LOC 2357Z 228DEG 22KT 3332 8972

$$
1 follow-up statement
028 
WWUS54 KJAN 210012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT WED APR 20 2011

MSC007-210022-
/O.CAN.KJAN.SV.W.0221.000000T0000Z-110421T0045Z/
ATTALA MS-
712 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATTALA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

LAT...LON 3348 8951 3346 8951 3346 8945 3329 8946
      3329 8969 3328 8970 3328 8972 3342 8978
TIME...MOT...LOC 0012Z 228DEG 22KT 3338 8964

$$

MSC015-097-210045-
/O.CON.KJAN.SV.W.0221.000000T0000Z-110421T0045Z/
CARROLL MS-MONTGOMERY MS-
712 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN MONTGOMERY AND SOUTHEASTERN CARROLL COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILMICHAEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3348 8951 3346 8951 3346 8945 3329 8946
      3329 8969 3328 8970 3328 8972 3342 8978
TIME...MOT...LOC 0012Z 228DEG 22KT 3338 8964

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:27 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 20, 5:27 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT WED APR 20 2011

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF
THE AREA AND OVER EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING. THE BOUNDARY STILL REMAINS FROM GREENWOOD BACK INTO
NORTHEAST TEXAS...WITH SHOWERS AND THUNDERSTORMS FIRING ALONG THE
BOUNDARY AND SLOWLY MOVING ACROSS EAST CENTRAL MISSISSIPPI. MUCH OF THE
ACTIVITY TO THE WEST SEEMS TO BE MOVING NORTH AND EAST WITH A WEAK
UPPER WAVE. DEVELOPMENT TO THE SOUTH HAS BEEN SLOW. THE MODELS
CONTINUE TO SUGGEST THE BOUNDARY WILL SINK FURTHER SOUTH AND STORMS
WILL DEVELOP OVER THE NORTHERN HALF OF THE AREA. WITH THE BOUNDARY
STALLED AND THE WAVE TO THE WEST NOT HELPING TO MOVE THE SYSTEM OUT
OF THE AREA...IT IS UNCLEAR HOW FAR SOUTH TO EXPECT THUNDERSTORM
ACTIVITY. WILL NOT ADJUST THE FLASH FLOOD WARNING AT THIS
TIME...SINCE STORMS HAVE GENERALLY BEEN EAST OF THE RIVER ALONG THE
HIGHWAY 82 CORRIDOR. WITH THE UNCERTAINTY IN THE MOVEMENT OF THE
BOUNDARY ALL COUNTIES WILL LIKELY REMAIN IN THE SEVERE THUNDERSTORM
WATCH FOR THE DURATION.

THE LOCAL MODELS WERE SUGGESTING THE BEST WIND AND HAIL POTENTIAL
WILL REMAIN OVER EAST CENTRAL MISSISSIPPI. THERE WERE SOME BREAKS IN
THE CLOUDS...WHERE TEMPERATURES HAVE REACHED IN THE MID AND UPPER
80S. THE BEST INSTABILITY WAS OVER THE EASTERN HALF OF THE AREA...SO
EXPECTING STORMS OVER THE AREA TO INTENSIFY QUICKLY THROUGH AT LEAST
SUNSET. ANTICIPATING THE INSTABILITY TO CONTINUE TO LESSEN THROUGH
THE EVENING...BUT THE FLOODING POTENTIAL WILL LIKELY INCREASE.
SHOWERS WERE FINALLY STARTING TO DEVELOP TO THE SOUTH AND
WEST...BASICALLY RIGHT ON THE BOUNDARY. THE SOUTHERLY FLOW ON THE
RADAR SHOWS THE AREA OF CONVERGENCE...GENERALLY STRETCHING FROM
BASTROP LOUISIANA TO TCHULA TO STARKVILLE...SO ACTIVITY WILL LIKELY
INCREASE SHORTLY AND CONTINUE FOR THE NEXT FEW HOURS.

FOR THE FORECAST...MAINTAINED LIKELY POPS ALONG THE HIGHWAY 82
CORRIDOR THROUGH TONIGHT...EXPECTING THE BEST STORMS AND HEAVY RAIN
TO REMAIN OVER THAT AREA. THE BOUNDARY/UPPER TROUGH AXIS WILL SHIFT
NORTH THURSDAY...AS THE RIDGE OVER THE SOUTHEAST US RETROGRADES.
LOOKING FOR THE RAIN TO MOVE OUT OF THE AREA BY THURSDAY
AFTERNOON...WITH ONLY ISOLATED ACTIVITY LINGERING THROUGH 03-6Z.
MAINTAINED HEAVY RAINFALL WORDING...WITH SO MUCH MOISTURE FLOWING
INTO THE AREA. WILL HAVE TO LOOK AT THE EXTENDING THE FFA THROUGH 00Z
THURSDAY. HIGH PRESSURE TAKES OVER BY FRIDAY AND THE AREA WILL BE
GENERALLY DRY THROUGH THE WEEKEND. THERE MAY BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS.

WENT WITH GUIDANCE TEMPS...MID TO UPPER 80S SEEM OK FOR THE NEXT FEW
DAYS. WILL SEE SOME VERY WARM LOWS WITH VALUES IN THE MID TO UPPER
60S.

&&

.AVIATION...
A FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTHERNWESTERN MS. SHWRS/TSTMS
WILL PERSIST ACROSS NE MS...WITH DEVELOPMENT BACK TO THE WEST APPROACHING
LATE THIS AFTERNOON INTO THE EVENING. HEAVY RAIN...HAIL AND GUSTY
WINDS XPCTD INVOF THIS ACTIVITY. VFR CONDS WL PERSIST FOR LOCATIONS
ALONG AND S OF I-20 TODAY...WITH MVFR/OCSNL VFR CIG LIKELY CONTINUING
ACROSS NRN MS THRU THE DAY. OUTSIDE OF STORMS SFC WINDS WL BE OUT OF
THE SOUTH IN THE 7-12KT RANGE...WITH A FEW GUSTS TO 18KTS PSBL ACROSS
SRN MS. THE CHANCE FOR SHWRS/TSTMS WL PERSIST N OF I-20 THRU THE
NIGHT TONIGHT. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  84  67  86 /  33  18  10  11
MERIDIAN      64  85  62  86 /  40  19  13  12
VICKSBURG     65  85  66  87 /  30  19   9  11
HATTIESBURG   68  87  65  87 /  16  14   9   5
NATCHEZ       67  86  65  84 /  20  15   9   9
GREENVILLE    62  81  65  86 /  59  36  16  13
GREENWOOD     61  82  66  86 /  61  37  17  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

07/BK/
Hazardous weather outlook, Apr 20, 4:27 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT WED APR 20 2011

LAZ024-026-MSZ059>066-072>074-212130-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS
AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE
MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO
THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW
TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI.
WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH
OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF
INTERSTATE 20.

IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED
FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A
LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL
AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD
CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 20, 6:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 E STARKVILLE          33.46N 88.79W
04/20/2011  E1.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL

0600 PM     HAIL             TIBBEE                  33.53N 88.63W
04/20/2011  E0.88 INCH       CLAY               MS   EMERGENCY MNGR

&&

DL
Local storm report, Apr 20, 6:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 S STARKVILLE          33.40N 88.82W
04/20/2011  E0.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

&&

DL
Special weather statement, Apr 20, 6:25 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED APR 20 2011

MSZ039-202355-
NOXUBEE MS-
625 PM CDT WED APR 20 2011

...STRONG STORM RAPIDLY INTENSIFYING OVER EASTERN NOXUBEE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF PAULETTE AT
626 PM CDT...MOVING EAST AT 25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EAST CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3301 8833 3298 8834 3298 8853 3316 8856
      3319 8831
TIME...MOT...LOC 2326Z 264DEG 22KT 3308 8844

AEG
Special weather statement, Apr 20, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT WED APR 20 2011

ARZ075-MSZ018-019-025-034-210010-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
640 PM CDT WED APR 20 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES EAST OF
PARCHMAN TO 4 MILES SOUTH OF GREENVILLE AT 641 PM CDT...MOVING EAST
AT 25 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN WASHINGTON...NORTHWESTERN LEFLORE...SUNFLOWER...
SOUTHERN BOLIVAR AND NORTHEASTERN CHICOT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3393 9044 3382 9044 3381 9029 3377 9023
      3374 9029 3371 9029 3318 9090 3336 9115
      3396 9048
TIME...MOT...LOC 2341Z 270DEG 22KT 3396 9032 3334 9106

MRM
Local storm report, Apr 20, 6:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ELLIOTT                 33.68N 89.75W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0635 PM     HAIL             1 NW COLUMBUS           33.52N 88.42W
04/20/2011  E0.75 INCH       LOWNDES            MS   BROADCAST MEDIA

            REPORTED ALONG MILITARY RD

&&

DL
Local storm report, Apr 20, 6:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 SE DUCK HILL          33.61N 89.69W
04/20/2011  E2.50 INCH       MONTGOMERY         MS   PUBLIC

            HALF DOLLAR TO TENNIS BALL HAIL NEAR DUCK HILL.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:24 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower51 min
Apr 20, 2:27 AM CDTSpecial Weather StatementJANBolivar28 min
Apr 20, 2:38 AM CDTSpecial Weather StatementJANTallahatchie27 min
Apr 20, 2:41 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower49 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementJANClay30 min
Apr 20, 4:22 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha68 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 20, 4:52 AM CDTSevere Thunderstorm WarningJANWashington53 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster50 min
Apr 20, 5:47 AM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:05 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington55 min
Apr 20, 6:31 AM CDTFlash Flood WarningJANGrenada3 hr
Apr 20, 6:31 AM CDTSevere Thunderstorm WarningJANGrenada44 min
Apr 20, 6:47 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston58 min
Apr 20, 7:21 AM CDTSpecial Weather StatementJANWinston44 min
Apr 20, 7:41 AM CDTSpecial Weather StatementJANCarroll, Montgomery44 min
Apr 20, 7:46 AM CDTSpecial Weather StatementJANNoxubee44 min
Apr 20, 8:08 AM CDTFlash Flood WarningJANCarroll, Montgomery, Webster3 hr
Apr 20, 8:37 AM CDTFlash Flood WarningJANNoxubee, Winston113 min
Apr 20, 8:52 AM CDTSpecial Weather StatementJANAttala43 min
Apr 20, 9:09 AM CDTAreal Flood WarningJANGrenada6 hr
Apr 20, 9:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Apr 20, 9:22 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more31 hr
Apr 20, 10:20 AM CDTFlash Flood WarningJANNoxubee, Winston115 min
Apr 20, 10:21 AM CDTSpecial Weather StatementJANChoctaw, Lowndes, Oktibbeha59 min
Apr 20, 11:37 AM CDTRiver Flood WarningJANBolivar, Washington52 days
Apr 20, 11:37 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren58 days
Apr 20, 12:19 PM CDTSpecial Weather StatementJANClay31 min
Apr 20, 12:28 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster35 min
Apr 20, 12:44 PM CDTSpecial Weather StatementJANCarroll, Leflore, Montgomery, Sunflower26 min
Apr 20, 12:52 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore38 min
Apr 20, 1:27 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery63 min
Apr 20, 1:48 PM CDTSevere Thunderstorm WarningJANClay42 min
Apr 20, 2:22 PM CDTSevere Thunderstorm WarningJANClay, Lowndes38 min
Apr 20, 2:29 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster61 min
Apr 20, 3:12 PM CDTTornado WarningJANChoctaw, Montgomery, Oktibbeha, Webster33 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster37 min
Apr 20, 3:44 PM CDTTornado WarningJANChoctaw, Oktibbeha61 min
Apr 20, 4:21 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Apr 20, 4:28 PM CDTSevere Thunderstorm WarningJANOktibbeha47 min
Apr 20, 4:41 PM CDTTornado WarningJANOktibbeha34 min
Apr 20, 5:12 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha63 min
Apr 20, 5:29 PM CDTSpecial Weather StatementJANCarroll26 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 20, 6:06 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster54 min
Apr 20, 6:12 PM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:12 PM CDTTornado WarningJANClay, Lowndes63 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore44 min
Apr 20, 6:25 PM CDTSpecial Weather StatementJANNoxubee30 min
Apr 20, 6:32 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha43 min
Apr 20, 6:35 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster115 min
Apr 20, 6:40 PM CDTSpecial Weather StatementJANSunflower, Washington30 min
Apr 20, 6:44 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower46 min
Apr 20, 6:55 PM CDTTornado WarningJANCarroll, Montgomery65 min
Apr 20, 6:59 PM CDTSevere Thunderstorm WarningJANGrenada46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.